Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 108, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 12, 2003, 9:30 AM CDT for Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2003, 9:30 AM CDT (14:30 UTC)
- Expired
- Jun 12, 2003, 10:30 AM CDT
- In force
- 60 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:00 AM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 12, 4:00 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
400 AM CDT THU JUN 12 2003
OUTFLOW BOUNDARY MOVING SOUTH THROUGH MISSISSIPPI THIS MORNING.
ANOTHER BOUNDARY MOVING EAST THROUGH TEXAS AS WELL. WE SHOULD SEE
SOME SH/TS ACTIVITY BEGIN THIS MORNING OVER THE NORTHERN TIER OF
COUNTIES/PARISHES BEFORE ANY ACTIVITY BEGINS OVER THE WESTERN
PORTION. ALL SH/TS WILL BE WEAK THIS MORNING...THAT IS WHAT SH/TS DO
GET INTO THE AREA. SPLIT FLOW ALOFT AND SOME WEAK LIFT SHOULD HELP
TO GET SOME TS GOING TODAY. PROBLEM WILL BE GETTING TEMPS UP ENOUGH
TO KEEP PRECIP GOING. ATTM WILL KEEP LIKELY NORTH TO CHANCE SOUTH.
CIRRUS FLOW BEGINNING TO ENVELOP AREA AND PRESENT LINE OF STORMS
OVER TX WILL LEAVE ITS SOURCE REGION AND BEGIN TO WEAKEN LATER THIS
MORNING. IT SHOULD MAKE ENOUGH PROGRESS TO GIVE A SHOT OF RAIN THIS
MORNING THOUGH. THIS TYPE OF TREND CONTINUES THROUGH THE MIDDLE OF
NEXT WEEK...BASICALLY ABOVE NORMAL CHANCES OF RAIN...WARM AND MUGGY.
ACTUAL NUMBERS ARE:
TH FR SA SU MO TU WE T F S S M T W
MCB 089/073/090/074/089/073/090/075/087/073/088/073/089 6352535454445
BTR 089/075/089/075/088/075/090/075/086/074/086/074/087 6342535444445
MSY 089/078/089/078/088/077/090/077/087/076/086/075/087 5342425444434
GPT 086/077/088/077/086/076/088/075/088/076/086/075/085 5352434443434
.NEW...NONE
LA...NONE.
MS...NONE.
17Hazardous weather outlook, Jun 12, 6:00 AM CDT, 3 hours 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA TODAY. SEVERAL STRONG THUNDERSTORMS...PRODUCING WIND GUSTS TO 40 MPH... FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES AN HOUR OR LESS...ARE EXPECTED TODAY. ISOLATED THUNDERSTORMS COULD BRIEFLY REACH SEVERE LIMITS AND PRODUCE DAMAGING WINDS AND HAIL. A STRONG UPPER LEVEL DISTURBANCE FOR THIS TIME OF YEAR...IN CONJUNCTION WITH A VERY MOIST AND UNSTABLE ATMOSPHERE...WILL CAUSE THE INCREASED THUNDERSTORM ACTIVITY TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER MUCH OF THE AREA THROUGH SATURDAY AS UPPER LEVEL DISTURBANCES MOVE ACROSS THE LOWER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME DUE TO THE EXPECTED ISOLATED NATURE OF SEVERE THUNDERSTORMS. 17
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:24 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Livingston, Saint James | 36 min |
| Jun 12, 11:04 AM CDT | Severe Thunderstorm Warning | LIX | Saint James, Tangipahoa | 41 min |
| Jun 12, 11:06 AM CDT | Special Marine Warning | LIX | 114 min | |
| Jun 12, 11:15 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 45 min |
| Jun 12, 3:53 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 37 min |
| Jun 12, 4:30 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 60 min |
| Jun 12, 5:00 PM CDT | Special Marine Warning | LIX | 60 min | |
| Jun 12, 9:23 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 37 min |
| Jun 12, 9:56 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 64 min |
| Jun 12, 11:42 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 63 min |
| Jun 12, 1:26 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 34 min |
| Jun 12, 1:49 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 41 min |
| Jun 12, 2:03 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 12 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.